Alert archive / Colorado / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 161, NWS Denver/Boulder, CO

July 23, 2013Sedgwick County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 23, 2013, 7:56 PM MDT for Sedgwick County, Colorado. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2013, 7:56 PM MDT (01:56 UTC)
Expired
Jul 23, 2013, 8:30 PM MDT
In force
34 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

County Sedgwick County, CO

The radar

The North Platte radar (KLNX), 168 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2013-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 289 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2013-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
289 J/kg
Mixed-layer CIN
-170 J/kg
Mixed-layer LCL
1992 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

669 
WUUS55 KBOU 240156
SVRBOU
COC115-240230-
/O.NEW.KBOU.SV.W.0161.130724T0156Z-130724T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
756 PM MDT TUE JUL 23 2013

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN SEDGWICK COUNTY IN NORTHEAST COLORADO...

* UNTIL 830 PM MDT

* AT 755 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES
  NORTHEAST OF JULESBURG...MOVING SOUTH AT 45 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL. 

  SOURCE...TRAINED WEATHER SPOTTERS. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  NORTHEASTERN SEDGWICK COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4098 10205 4079 10206 4099 10214 4100 10213
      4100 10206
TIME...MOT...LOC 0155Z 349DEG 37KT 4112 10208 

HAIL...1.25IN
WIND...<50MPH

$$

KRIEDERMAN
2 follow-up statements
015 
WWUS55 KBOU 240221
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
821 PM MDT TUE JUL 23 2013

COC115-240230-
/O.CON.KBOU.SV.W.0161.000000T0000Z-130724T0230Z/
SEDGWICK CO-
821 PM MDT TUE JUL 23 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR NORTHEASTERN SEDGWICK COUNTY...

AT 817 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES EAST OF 
JULESBURG...MOVING SOUTH AT 35 MPH. THE STRONGEST PART OF THIS STORM 
REMAINS JUST EAST OF SEGWICK COUNTY BUT THERE IS STILL POTENTIAL FOR 
LARGE HAIL IN THE WARNING AREA. 

HAZARD...QUARTER SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...DAMAGE TO VEHICLES IS POSSIBLE.  

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN SEDGWICK COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4098 10205 4079 10206 4099 10214 4100 10213
      4100 10206
TIME...MOT...LOC 0217Z 354DEG 31KT 4095 10200 

HAIL...1.00IN
WIND...<50MPH

$$

ENTREKIN
919 
WWUS55 KBOU 240228
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
828 PM MDT TUE JUL 23 2013

COC115-240236-
/O.EXP.KBOU.SV.W.0161.000000T0000Z-130724T0230Z/
SEDGWICK CO-
828 PM MDT TUE JUL 23 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SEDGWICK COUNTY
WILL EXPIRE AT 830 PM MDT...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED FURTHER 
AWAY FROM THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO 
EXPIRE.

LAT...LON 4098 10205 4079 10206 4099 10214 4100 10213
      4100 10206
TIME...MOT...LOC 0224Z 349DEG 37KT 4095 10200 

$$

ENTREKIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 6:24 PM MDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jul 23, 6:24 PM MDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
624 PM MDT TUE JUL 23 2013

.UPDATE...

&&

.SHORT TERM...ISOLATED THUNDERSTORMS HAVE BEEN DEVELOPING ACROSS
SOUTHEAST WYOMING AND MOVING INTO COLORADO/WYOMING BORDER AREAS
DURING PAST HOUR. HAVE ALREADY ADDED A SLIGHT CHANCE FOR
THUNDERSTORMS IN NORTHERN WELD COUNTY. FURTHER NORTH...STORMS
MOVING SOUTH AND SOUTHEAST ACROSS NEBRASKA WHICH MAY CLIP FAR
EASTERN SECTIONS OF PHILLIPS AND SEDGWICK COUNTIES...ESPECIALLY IF
STORM MOVEMENT TURNS A BIT MORE SOUTH. IF STORMS DEVELOP IN THE
FAR NE PLAINS...IT WOULD BE BETWEEN 8 TO 9 PM AND HAVE ADDED LOW TS
CHANCES TO THESE NORTHEAST ZONES AS WELL. OTHERWISE STILL LOOKS
DRY THIS EVENING FOR THE REST OF THE AREA...EXCEPT A FEW SHOWERS
OVER PARK COUNTY.

.AVIATION...HAVE DELAYED THIS WIND SHIFTS TO THE SOUTHEAST AS
WINDS STILL OUT OF THE NORTHEAST EARLY THIS EVENING AT LOCAL
TERMINALS.  WINDS WILL GRADUALLY SHIFT EAST AND SOUTHEAST LATER
THIS EVENING/OVERNIGHT AND NOT EXPECTING A TRUE DRAINAGE PATTERN
TONIGHT. WITH THE 00Z ISSUANCE HAVE ALSO ADDED PROB GROUP FOR
THUNDERSTORM CHANCES ON WEDNESDAY AFTERNOON GIVEN THE INCREASE IN
MOISTURE LEVELS EXPECTED. STORM WEAKENING OVER NORTHERN WELD
COUNTY WITH STILL A POSSIBILITY IT MAY SEND OUT AN OUTFLOW WHICH
MAY EFFECT WIND DIRECTIONS LATER THIS EVENING. WILL MONITOR FOR
NOW.

&&

.PREV DISCUSSION... /ISSUED 348 PM MDT TUE JUL 23 2013/

SHORT TERM...A MILD AND MOIST LOW-LEVEL UPSLOPE FLOW HAS COMBINED
WITH A VERY WARM AND MUCH DRIER NORTHWESTERLY MID-LEVEL FLOW TO
ESSENTIALLY SQUASH ANY CHANCE OF T-STORMS ON THE PLAINS FOR THE
REMAINDER OF THIS AFTERNOON AS WELL AS THIS EVENING. THUNDER CHANCES
ALSO MINIMAL FOR THE HIGH COUNTRY. EAST-SOUTHEAST UPSLOPE FLOW IS
FORECAST TO PERSIST OVERNIGHT WHICH SLOWLY ELEVATES DEWPOINTS AND
THETA-E VALUES EAST OF THE MTNS. WITH TEMP-DEWPOINT SPREADS APRCHG
ZERO ACROSS SERN SECTIONS OF THE FORECAST AREA AFTER 09Z
TONIGHT...THINKING WE/LL SEE AREAS OF FOG LINGERING IN THIS AREA
THROUGH MID-MORNING WEDNESDAY...AND STRATUS NEARLY AS FAR WEST AS
THE DENVER METRO AREA. MEANWHILE THE UPPER RIDGE IMMEDIATELY TO OUR
WEST WILL SLOWLY MIGRATE EASTWARD OVER COLORADO DURING THE NEXT 12-
24 HOURS. THE DEEP PLUME OF SUBTROPICAL MOISTURE RIDING UP THE WEST
SIDE OF THE RIDGE WILL ALSO SHIFT EAST. THE CORE OF THE PLUME IS
FORECAST TO ALIGN SOUTHWEST-TO-NORTHEAST OVER THE CENTRAL MTNS AND
NRN FRONT RANGE FOOTHILLS BY MID-AFTERNOON. MODELS ALSO SHOW A
CONTINUATION OF MOIST SELY SFC-700MB FLOW ON THE PLAINS DURING THE
DAY WHICH ELEVATES MEAN LAYER PRECIPITABLE WATER VALUES ABOVE AN
INCH BY AFTERNOON. MODELS INDICATE THE HIGHEST VALUES UP AGAINST THE
FOOTHILLS AND OUT NEAR THE NORTHEAST CORNER LATE IN THE AFTERNOON.
WITH THE PASSING RIDGE...TRANSPORT WINDS WEAKEN. 500-650 MB WINDS
OVER AND ALONG THE FRONT RANGE PROGGED TO BE WEST-SOUTHWESTERLY AT 5-
15KTS. THE SIGNIFICANT INCREASE IN MOISTURE AND THE LIGHT FLOW ALOFT
SUGGEST A HEAVY RAINFALL RISK. HOWEVER...WITHOUT SUFFICIENT HEATING
PRIOR TO OVER DEVELOPMENT OF CLOUD COVER...WE COULD END UP WITH A
BUNCH OF CLOUDS AND LITTLE RAINFALL. THAT'S ALWAYS THE BIG QUESTION
WITH THESE HIGH MOISTURE ENVIRONMENTS. IT NOW APPEARS THE FRONT
RANGE MOUNTAINS AND NEARBY PLAINS HAVE THE BEST CHANCE FOR HEAVY
RAINFALL DURING THE AFTERNOON HOURS. STORMS LIKELY TO FORM FIRST IN
THE MTNS BEFORE MIDDAY SHOULD THEN VERY SLOWLY MIGRATE EASTWARD OVER
THE FRONT RANGE FOOTHILLS AND EVENTUALLY OVER THE NEARBY PLAINS AND
PALMER DIVIDE LATER IN THE AFTERNOON. THERE IS A POTENTIAL FOR 1-2
INCH PER HOUR RAINFALL RATES WITH THESE STORMS. HIGH COUNTRY BURN
SCARS WILL BE MOST SUSCEPTIBLE TO FLASH FLOODING WITH THESE RATES...
WHILE WIDE SPREAD FLASH FLOODING NOT ANTICIPATED AT THIS TIME.
THEREFORE NO PLANS TO ISSUE A FLASH FLOOD WATCH AT THIS TIME.
MIDNIGHT FCST CREW WILL NEED TO RE-EVALUATE THIS SITUATION BASED ON
NEWER GUIDANCE. AS A RESULT OF THE HIGHER HUMIDITY AND GREATER CLOUD
COVER HIGH TEMPERATURES ON THE PLAINS TOMORROW EXPECTED TO BE 1-3C
COOLER THAN THOSE TODAY.

LONG TERM...EASTERLY WINDS CONTINUE ALONG FOOTHILLS WEDNESDAY
EVENING WHICH WILL KEEP UPSLOPE IN PLACE. SUBTROPICAL MOISTURE
WILL CONTINUE TO STREAM ACROSS THE REGION FAIRLY MOIST LOW LEVELS.
PRECIPITABLE WATER VALUES HOVER AROUND NINE TENTHS OF AN INCH IN
AND NEAR THE FOOTHILLS...WITH AROUND 1.20 INCHES ALONG THE EASTERN
BORDER. CROSS SECTIONS SHOW AIRMASS SLIGHTLY UNSTABLE WITH SOME
MID LEVEL QG ASCENT. THUS...THUNDERSTORMS TO CONTINUE THROUGH THE
EVENING WITH THE BEST CHANCE OVER THE MOUNTAINS AND HIGHER
FOOTHILLS IN REGIONS OF LOCAL CONVERGENCE. WITH THE FAIRLY HIGH
PRECIPITABLE WATER VALUES...THERE IS THE POTENTIAL FOR THE STORMS
TO PRODUCE LOCALLY HEAVY RAIN. RAINFALL RATES OF UP TO TWO INCHES
PER HOUR MAY BE POSSIBLE ALONG FOOTHILLS. STORM MOVEMENT INCREASES
A BIT AS WEST SOUTHWEST FLOW ALOFT INCREASES WHICH SHOULD PROVIDE
A QUICKER STORM MOVEMENT. WILL STILL NEED TO MONITOR RECENT BURN
AREAS. STORMS TO DECREASE AROUND MIDNIGHT AS WEAK MID LEVEL
SUBSIDENCE MOVES OVERHEAD. WILL KEEP SOME STORMS GOING
OVERNIGHT...MAINLY OVER THE MOUNTAINS. CLOUD COVER TO KEEP
OVERNIGHT TEMPERATURES FAIRLY MILD. ON THURSDAY...MODELS SHOW
CENTER OF UPPER HIGH OVER CENTRAL OKLAHOMA WITH ANOTHER CENTER
DEVELOPING OVER NORTHERN ARIZONA. FLOW ALOFT BECOMES NORTHWEST
DURING THE DAY. THIS PATTERN TO KEEP SUBTROPICAL MOISTURE IN PLACE
OVER THE AREA. PRECIPITABLE WATER VALUES REMAIN FAIRLY HIGH...WITH
READINGS BETWEEN EIGHT TENTHS AND NINE TENTHS OF AN INCH ALONG THE
FOOTHILLS AND OVER AN INCH ACROSS THE PLAINS. CROSS SECTIONS SHOW
SOME INCREASE IN MID LEVEL QG ASCENT DURING THE AFTERNOON...WHICH
SHOULD INCREASE THE CHANCE FOR THUNDERSTORMS. LOCALLY HEAVY RAIN
WILL AGAIN BE A CONCERN. IN ADDITION...STORM MOTION IS FORECAST TO
DECREASE DURING THE AFTERNOON WHICH COULD BE AN ISSUE FOR THE BURN
AREAS. CLOUD COVER TO KEEP TEMPERATURES COOL...GUIDANCE SEEMS A
BIT TOO WARM. HIGHS IN THE MIDDLE 80S ACROSS THE PLAINS LOOKS MORE
REASONABLE. STORMS TO CONTINUE INTO THE EVENING BEFORE DECREASING
AROUND MIDNIGHT. FOR FRIDAY...UPPER LEVEL HIGH TO BE CENTERED OVER
EASTERN ARIZONA WITH NORTHWEST FLOW ALOFT CONTINUING. SOME OF THE
SUBTROPICAL MOISTURE GETS SHUNTED SOUTHWARD WITH SOME DECREASE IN
PRECIPITABLE WATER VALUES. STILL AROUND AN INCH ACROSS THE PLAINS
WITH AROUND EIGHT TENTHS OF AN INCH ALONG THE FOOTHILLS. MODELS
SHOW MID LEVEL SHORTWAVE MOVING ACROSS CENTRAL PLAINS...WITH WEAK
FRONT MOVING ACROSS THE PLAINS DURING THE MORNING. COOLER AIR TO
SPREAD ACROSS THE AREA BEHIND THE FRONT WHICH MAY KEEP THINGS A
BIT STABLE ACROSS THE PLAINS. FORECAST SOUNDINGS SHOW A MID LEVEL
CAP IN PLACE AND SHOULD LIMIT THE THUNDERSTORM CHANCES. WILL
MAINTAIN A SLIGHT CHANCE OF STORMS ACROSS MOST OF THE PLAINS WITH
A CHANCE OVER THE MOUNTAINS AND HIGHER FOOTHILLS. FLOW ALOFT
INCREASES A BIT WHICH WILL HELP WITH STORM MOTION. STILL SOME
CHANCE FOR BRIEF HEAVY RAIN DUE TO THE FAIRLY HIGH PRECIPITABLE
WATER. TEMPERATURES TO BE A FEW DEGREES COOLER ACROSS THE PLAINS
WITH HIGHS MAINLY IN THE MIDDLE 80S. ON SATURDAY...MODELS SHOW
CENTER OF THE HIGH OVER SOUTHWEST NEW MEXICO WITH INCREASING
NORTHWEST FLOW ALOFT. AIRMASS SLIGHTLY DRIER ACROSS MOUNTAINS WITH
VALUES AROUND ONE HALF INCH. LOW LEVEL EAST TO SOUTHEAST FLOW TO
KEEP LOW LEVEL MOISTURE IN PLACE AS SHOWN BY PRECIPITABLE WATER
VALUES AROUND AN INCH. SHOULD SEE A CHANCE FOR THUNDERSTORMS
ACROSS MOUNTAINS AND FOOTHILLS BY THE AFTERNOON WITH A SLIGHT
CHANCE OVER THE PLAINS. BRIEF MODERATE TO HEAVY RAIN WILL BE
POSSIBLE WITH MOST OF THE STORMS ALONG WITH GUSTY WINDS. AIRMASS
TO REMAIN COOL WITH TEMPERATURES BELOW NORMALS.

FOR THE LATER DAYS...SUNDAY THROUGH TUESDAY: MODEL CONSENSUS
SHOWING SURFACE HIGH OVER WESTERN TEXAS SUNDAY WITH SOUTHWEST FLOW
ALOFT. THIS PATTERN BRINGS THE SUBTROPICAL BACK NORTH ACROSS THE
AREA AND ALLOW FOR AT LEAST A CHANCE OF THUNDERSTORMS...MAINLY
ACROSS THE MOUNTAINS. FOR MONDAY AND TUESDAY...THE MODELS SHIFT
THE UPPER HIGH WESTWARD...WITH THE CENTER OVER NORTHWEST NEW
MEXICO BY TUESDAY. ONLY THE ECMWF SHOWS THE HIGH OVER NORTHWEST
ARIZONA. IN ANY CASE...THERE IS A DECREASE IN THE SUBTROPICAL
MOISTURE...LEADING TO A DECREASING CHANCE FOR THUNDERSTORMS.
TEMPERATURES TO REMAIN BELOW NORMAL.

AVIATION...VFR CONDITIONS WILL PREVAIL AT DENVER AREA AIRPORTS
THROUGH MID-MORNING ON WEDNESDAY. THEN LOOK FOR SKIES TO FILL
WITH LOW AND MID-LEVEL CLOUDS THROUGH THE DAY WITH CEILINGS LOWER
TO 5000-6000 FEET AGL WITH AFTERNOON SHOWERS AND THUNDERSTORMS.
RAINFALL TOMORROW AFTERNOON COULD BE LOCALLY HEAVY. EAST-NORTHEAST
WINDS 8-15KTS WILL GRADUALLY BECOME SOUTHEASTERLY AT SIMILAR
SPEEDS BY AROUND 00Z. WINDS WILL THEN GO DRAINAGE AFTER SUNSET AT
SPEEDS UNDER 12KTS. ON WEDNESDAY...SOUTHERLY WINDS OF 5-10KTS WILL
GRADUALLY BECOME SOUTHEASTERLY AT SPEEDS UNDER 10KTS BY LATE
MORNING...THEN VARIABLE IN DIRECTION AT 5-15KTS DURING THE
AFTERNOON.

HYDROLOGY...RISK FOR HEAVY RAINFALL WILL INCREASE SIGNIFICANTLY
ON WEDNESDAY...ESPECIALLY FOR AREAS IN AND NEAR THE FRONT RANGE.
SLOW STORM MOVEMENTS WILL COMBINE WITH HIGH PRECIPITABLE WATER
VALUES WILL POTENTIALLY RESULT IN 1 TO 2 INCH RAINFALL RATES
WEDNESDAY AFTERNOON. AREAS MOST SUSCEPTIBLE FOR FLASH FLOODING
WITH THESE RAINFALL RATES ARE THE MANY BURN SCARS IN THE FRONT
RANGE FOOTHILLS. THESE SAME RAINFALL RATES MAY ALSO RESULT IN
LOCALIZED STREET FLOODING IN URBAN AREAS. BECAUSE THE THREAT OF
WIDESPREAD FLOODING APPEARS LOW...A FLASH FLOOD WATCH WILL NOT BE
ISSUED AT THIS TIME.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...ENTREKIN
LONG TERM....D-L
AVIATION...ENTREKIN
Hazardous weather outlook, Jul 23, 10:53 AM MDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1053 AM MDT TUE JUL 23 2013

COZ030>051-240500-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1053 AM MDT TUE JUL 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORM DEVELOPMENT IS NOT ANTICIPATED TODAY IN NORTH
CENTRAL AND NORTHEAST COLORADO DUE TO A DRY AND STABLE
AIRMASS IN PLACE. HOWEVER BY THIS EVENING...THE FAR NORTHEAST
CORNER OF THE STATE COULD POSSIBLY SEE A STRAY THUNDERSTORM OR
TWO. IT IS IN THIS AREA THAT THE ATMOSPHERE WILL BECOME MORE
MOIST AND UNSTABLE WITH UPSLOPE WINDS. IN ADDITION TO
LIGHTNING...THESE SHORT-LIVED STORMS MAY ALSO PRODUCE GUSTY
WINDS...BRIEF LIGHT TO MODERATE RAINFALL AND PERHAPS SOME SMALL
HAIL. ANY STORMS THAT MANAGE TO FORM SHOULD DISSIPATE BEFORE
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HIGH PRESSURE WILL SHIFT SOUTHEAST OF COLORADO WEDNESDAY THROUGH
FRIDAY WHICH WILL ALLOW SUBTROPICAL MOISTURE TO SPREAD ACROSS THE
OUTLOOK AREA. THIS WILL RESULT IN AN INCREASING CHANCE FOR
THUNDERSTORMS. THE STORMS COULD BE SLOW MOVING WITH LOCALLY HEAVY
RAIN POSSIBLE. SLIGHTLY DRIER AIR WILL MOVE ACROSS THE REGION
DURING THE WEEKEND...WHICH WILL RESULT IN A GRADUAL DECREASE IN
THUNDERSTORM ACTIVITY. TEMPERATURES WILL COOL TO SLIGHTLY BELOW
SEASONAL NORMALS BY THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

BAKER/D-L

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 1:13 PM MDTSpecial Weather StatementBOUClear Creek47 min
Jul 24, 2:32 PM MDTSpecial Weather StatementBOUDouglas28 min
Jul 24, 2:46 PM MDTAreal Flood AdvisoryBOUDouglas119 min
Jul 24, 2:57 PM MDTSpecial Weather StatementBOUDouglas33 min
Jul 24, 5:13 PM MDTSevere Thunderstorm WarningBOUWeld32 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.